Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 14, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Oct 12, 2017, 10:37 PM PDT. It took effect at Oct 13, 2017, 11:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2017, 10:37 PM PDT (05:37 UTC)
- In effect from
- Oct 13, 2017, 11:00 PM PDT
- Expired
- Oct 15, 2017, 8:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
110 WWUS86 KSTO 130537 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1037 PM PDT Thu Oct 12 2017 ...Gusty Winds and Low Humidity late Friday night into Sunday... A stronger wind event will impact the area late Friday night into Sunday. The strongest winds winds look to occur late Friday night and Saturday. Winds for the valley will taper off Saturday night but increase once again for portions of the northeast foothills and Western Plumas County before tapering off Sunday morning. Most critical areas of concern where the strongest winds are expected will be across exposed ridges and through wind-aligned drainages. CAZ266-268-140015- /O.UPG.KSTO.FW.A.0010.171014T0700Z-171015T1900Z/ /O.NEW.KSTO.FW.W.0014.171014T0600Z-171015T1500Z/ Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- 1037 PM PDT Thu Oct 12 2017 ...RED FLAG WARNING IN EFFECT FROM 11 PM FRIDAY TO 8 AM PDT SUNDAY FOR WIND AND LOW HUMIDITY... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM Friday to 8 AM PDT Sunday. The Fire Weather Watch is no longer in effect. * WIND...Northeast 15 to 30 mph with local gusts 35 to 45 mph. * HUMIDITY...Poor overnight recovery as low as 25 to 35 percent ridges, and as low as 10 to 15 percent on Saturday. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Outdoor burning is not recommended. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ221-264-269-140015- /O.UPG.KSTO.FW.A.0010.171014T0700Z-171015T1900Z/ /O.NEW.KSTO.FW.W.0014.171014T0600Z-171015T0300Z/ Stanislaus NF West of the Sierra Crest- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 1037 PM PDT Thu Oct 12 2017 ...RED FLAG WARNING IN EFFECT FROM 11 PM FRIDAY TO 8 PM PDT SATURDAY FOR WIND AND LOW HUMIDITY... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM Friday to 8 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...Northeast 15 to 25 mph with local gusts 30 to 45 mph. * HUMIDITY...Poor overnight recovery as low as 25 to 35 percent ridges, and as low as 10 to 15 percent on Saturday. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Outdoor burning is not recommended. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ213-215>218-263-267-279-140015- /O.UPG.KSTO.FW.A.0010.171014T0700Z-171015T0600Z/ /O.NEW.KSTO.FW.W.0014.171014T0600Z-171015T0300Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Eastern Mendocino NF- 1037 PM PDT Thu Oct 12 2017 ...RED FLAG WARNING IN EFFECT FROM 11 PM FRIDAY TO 8 PM PDT SATURDAY FOR WIND AND LOW HUMIDITY... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM Friday to 8 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 213. Fire weather zone 215. Fire weather zone 216. Fire weather zone 217. Fire weather zone 218. * WIND...Northeast 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...Poor overnight recovery between 25 to 40 percent andas low as 9 to 15 percent on Saturday. * HIGHEST THREAT...Most critical areas of concern are along the western half of the Sacramento Valley, and surrounding foothills. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Outdoor burning is not recommended. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
7 follow-up statements
745 WWUS86 KSTO 130915 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 215 AM PDT Fri Oct 13 2017 CAZ213-215>218-221-263-264-267-269-279-140000- /O.EXT.KSTO.FW.W.0014.171014T0600Z-171015T1500Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 215 AM PDT Fri Oct 13 2017 ...RED FLAG WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 218, 221, 263, 264, 267, 269, AND 279... * WIND...Northeast 15 to 25 mph with local gusts 30 to 45 mph. * HUMIDITY...Poor overnight recovery as low as 25 to 35 percent ridges, and as low as 10 to 15 percent on Saturday. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ266-268-140000- /O.CON.KSTO.FW.W.0014.171014T0600Z-171015T1500Z/ Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- 215 AM PDT Fri Oct 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY FOR FIRE WEATHER ZONES 266 AND 268... * WIND...Northeast 15 to 30 mph with local gusts 35 to 45 mph. * HUMIDITY...Poor overnight recovery as low as 25 to 35 percent ridges, and as low as 10 to 15 percent on Saturday. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
343 WWUS86 KSTO 132234 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 334 PM PDT Fri Oct 13 2017 ...Gusty North Winds Increase Fire Danger over Northern California this Weekend.... .Increasing pressure gradients tonight and Saturday will result in another round of dry, gusty north to east winds over most of interior Norcal. This will result in critical or dangerous fire weather conditions. Low humidity will continue into Sunday although winds will decrease. CAZ215>218-141245- /O.EXT.KSTO.FW.W.0014.171014T0600Z-171015T0300Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- 334 PM PDT Fri Oct 13 2017 ...RED FLAG WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT SATURDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, AND 218... * WIND...North 15 to 25 mph with local gusts 30 to 40 mph, mainly on the West side of the Sacramento Valley and into Solano County. Decreasing winds Saturday night. * HUMIDITY...Poor overnight recovery as low as 30 to 35 percent on the West side of the Sacramento Valley tonight, and as low as 8 to 12 percent on Saturday. Improved humidity recovery tonight and slightly higher humidity on the East side of the Valley tonight and Saturday. Locally poor humidity recovery on the West side of the Sacramento Valley Saturday night although winds will decrease. * HIGHEST THREAT...West Side of the Sacramento Valley and into Solano County. * IMPACTS...Any fires that develop will likely spread rapidly. Dry, gusty winds could increase fire behavior on current wildfire activity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-221-263-264-266>269-279-141245- /O.CON.KSTO.FW.W.0014.171014T0600Z-171015T1500Z/ Eastern Portion of Shasta/Trinity NF- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 334 PM PDT Fri Oct 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 221, 263, 264, 266, 267, 268, 269, AND 279... * WIND...North to east 15 to 30 mph with local gusts 35 to 45 mph. * HUMIDITY...Poor overnight recovery over ridges as low as 25 to 35 percent ridges tonight and 20 to 25 percent Saturday night, and as low as 8 to 12 percent on Saturday and Sunday. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Dry, gusty winds could increase fire behavior on current wildfire activity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
293 WWUS86 KSTO 141045 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 345 AM PDT Sat Oct 14 2017 CAZ213-221-263-264-266>269-279-150000- /O.CON.KSTO.FW.W.0014.000000T0000Z-171015T1500Z/ Eastern Portion of Shasta/Trinity NF- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 345 AM PDT Sat Oct 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 221, 263, 264, 266, 267, 268, 269, AND 279... * WIND...North to east 15 to 30 mph with local gusts 35 to 45 mph. * HUMIDITY...As low as 8 to 12 percent today and Sunday. Poor overnight recovery over ridges with RH 20 to 30 percent tonight. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Dry, gusty winds could increase fire behavior on current wildfire activity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ215>218-150000- /O.CON.KSTO.FW.W.0014.000000T0000Z-171015T0300Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- 345 AM PDT Sat Oct 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, AND 218... * WIND...North 15 to 25 mph with local gusts 30 to 40 mph, mainly on the west side of the Sacramento Valley and into Yolo and Solano Counties. Decreasing wind tonight. * HUMIDITY...As low as 8 to 12 percent today. Locally poor humidity recovery on the west side of the Sacramento Valley tonight although winds will decrease. * HIGHEST THREAT...West side of the Sacramento Valley and into Yolo and Solano Counties. * IMPACTS...Any fires that develop will likely spread rapidly. Dry, gusty winds could increase fire behavior on current wildfire activity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
858 WWUS86 KSTO 142015 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 115 PM PDT Sat Oct 14 2017 CAZ213-221-263-264-266>269-279-150600- /O.CON.KSTO.FW.W.0014.000000T0000Z-171015T1500Z/ Eastern Portion of Shasta/Trinity NF- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 115 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 221, 263, 264, 266, 267, 268, 269, AND 279... * WIND...North to east 15 to 30 mph with local gusts 35 to 45 mph. * HUMIDITY...As low as 8 to 15 percent today and Sunday. Poor overnight recovery over ridges with RH 20 to 30 percent tonight. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Dry, gusty winds could increase fire behavior on current wildfire activity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ215>218-150300- /O.CON.KSTO.FW.W.0014.000000T0000Z-171015T0300Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- 115 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, AND 218... * WIND...North 15 to 25 mph with local gusts 30 to 40 mph, mainly on the west side of the Sacramento Valley and into Yolo and Solano Counties. Decreasing wind tonight. * HUMIDITY...As low as 8 to 15 percent today. Locally poor humidity recovery on the west side of the Sacramento Valley tonight although winds will decrease. * HIGHEST THREAT...West side of the Sacramento Valley and into Yolo and Solano Counties. * IMPACTS...Any fires that develop will likely spread rapidly. Dry, gusty winds could increase fire behavior on current wildfire activity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
819 WWUS86 KSTO 150310 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 810 PM PDT Sat Oct 14 2017 CAZ215>218-150415- /O.EXP.KSTO.FW.W.0014.000000T0000Z-171015T0300Z/ Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- 810 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, AND 218... Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213-221-263-264-266>269-279-151115- /O.CON.KSTO.FW.W.0014.000000T0000Z-171015T1500Z/ Eastern Portion of Shasta/Trinity NF- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 810 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 221, 263, 264, 266, 267, 268, 269, AND 279... * WIND...North to east 15 to 20 mph with local gusts 30 mph. * HUMIDITY...Poor overnight recovery over ridges with RH 20 to 30 percent tonight. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Dry, gusty winds could increase fire behavior on current wildfire activity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
870 WWUS86 KSTO 151046 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 346 AM PDT Sun Oct 15 2017 CAZ213-221-263-264-266>269-279-151500- /O.CON.KSTO.FW.W.0014.000000T0000Z-171015T1500Z/ Eastern Portion of Shasta/Trinity NF- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 346 AM PDT Sun Oct 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR LOW HUMIDITY AND BREEZY WINDS FOR FIRE WEATHER ZONES 213, 221, 263, 264, 266, 267, 268, 269, AND 279... * WIND...North to east 15 to 20 mph with local gusts 30 mph. * HUMIDITY...Poor overnight recovery over ridges with RH 20 to 30 percent tonight. * HIGHEST THREAT...Most critical areas of concern across exposed ridges and through wind-aligned drainages during overnight and morning hours. * IMPACTS...Any fires that develop will likely spread rapidly, especially over elevated terrain. Dry, gusty winds could increase fire behavior on current wildfire activity. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
115 WWUS86 KSTO 151450 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 750 AM PDT Sun Oct 15 2017 CAZ213-221-263-264-266>269-279-151600- /O.EXP.KSTO.FW.W.0014.000000T0000Z-171015T1500Z/ Eastern Portion of Shasta/Trinity NF- Stanislaus NF West of the Sierra Crest-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 750 AM PDT Sun Oct 15 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING FOR LOW HUMIDITY AND BREEZY WINDS FOR FIRE WEATHER ZONES 213, 221, 263, 264, 266, 267, 268, 269, AND 279... Winds have decreased in most areas, and the Red Flag Warning will be allowed to expire at 8 AM PDT. Lighter wind expected over the next several days, however humidities will continue to be low. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 12, 3:16 PM PDT, 7 hours 21 minutes earlier.
Area forecast discussion, Oct 12, 3:16 PM PDT, 7 hours 21 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 316 PM PDT Thu Oct 12 2017 .SYNOPSIS... Dry with cooler temperatures for next few days. Northerly winds will become lighter this evening into Friday. However, breezy to gusty north winds will return this weekend with critical fire weather conditions expected again. && .DISCUSSION... NorCal valley skies were improved today as much of the smoke from Napa & Sonoma counties was blown over the ocean. Unfortunately, it's still very smoky near those North Bay wildfires. The northerly winds will start to lighten this evening as the north- south pressure gradient weakens. The lighter winds will continue through much of Friday which will hopefully aid in the suppression of current wildfires. However, residents should be prepared for another round of critical fire weather this weekend. An upper level trough will dig southward into the Great Basin starting late Friday night. This pattern will bring near to slightly below normal temperatures and favor another round of moderate to strong northerly winds. Winds will be a bit stronger than yesterday and today, but still weaker than the anomalous strong winds from October 8. Friday night into Saturday forecast has sustained winds of 15-30 mph and gusts 35-45 mph. We have a Fire Weather Watch for much of interior NorCal including the valley, delta, coastal range and Sierra. Winds will lighten Saturday night for the valley and delta, but breezy to gusty winds could linger in portions of Lake County and the Sierra on Sunday. Primary message to residents is to be prepared. Fuels are extremely dry so even moderate winds can quickly spread any fire starts or active fires. Stay tuned to local officials and heed evacuation orders. Think about preparing a "go bag" in case you had less than 15 minutes to leave your home. If your area is smoky, protect yourself by staying indoors as much as possible. JBB && .EXTENDED DISCUSSION (Monday THROUGH Thursday) A ridge will be in place to start the extended period and that will bring quiet weather along with warm temperatures. A trough dropping into the PacNW will bring more seasonal temperatures by mid week along with some clouds. Things become more unsettled by the end of the week but there is great model disagreement and low forecast confidence. A trough will dig south out of the Gulf of Alaska and that could bring some rain chances to NorCal but there is speed and placement issues with this feature. Either way it looks like we could see some much needed rain chances late week into early next weekend. Much cooler temperatures also expected by the end of the week, possibly 5-10 degrees below average. -CJM && .AVIATION... Breezy northerly winds 10-15 knots gusting to 20 knots will diminish early this evening and become 5-10 knots. Winds increase again to 6-12 knots after 16z Friday. Not expecting visibility issues due to wildfire smoke at valley TAF sites. -CJM && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from late Friday night through Sunday morning for Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta- Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Stanislaus NF West of the Sierra Crest. Red Flag Warning until 5 PM PDT this afternoon for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. Fire Weather Watch from late Friday night through Saturday evening for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:44 AM PDT | Wind Advisory | STO | 38 hr |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.